Nontransferable Utility Bankruptcy Games

A. Estevez, P.E.M. Borm, G. Fiestras-Janeiro

Research output: Working paperDiscussion paperOther research output

Abstract

In this paper, we analyze bankruptcy problems with nontransferable utility (NTU) from a game theoretical perspective by redefining corresponding NTU-bankruptcy games in a tailor-made way. It is shown that NTU-bankruptcy games are both coalitional merge convex and ordinal convex. Generalizing the notions of core cover and compromise stability for transferable utility (TU) games to NTU-games, we also show that each NTU-bankruptcy game is compromise stable. Thus, NTU-bankruptcy games are shown to retain the two characterizing properties of TU-bankruptcy games: convexity and compromise stability. As a first example of a game theoretical NTU-bankruptcy rule, we analyze the NTU-adjusted proportional rule and show that this rule corresponds to the compromise value of NTU-bankruptcy games.
Original languageEnglish
Place of PublicationAmsterdam
PublisherTinbergen Institute
Pages1-24
Number of pages24
VolumeTI 2014-030/II
Publication statusPublished - 1 Dec 2014

Publication series

NameTinbergen Institute Discussion Paper
PublisherTinbergen
VolumeTI 2014-030/II

Keywords

  • NTU
  • bankruptcy problem
  • NTU bankruptcy games
  • Coalitional merge convexity
  • Ordinal convexity

Cite this

Estevez, A., Borm, P. E. M., & Fiestras-Janeiro, G. (2014). Nontransferable Utility Bankruptcy Games. (pp. 1-24). (Tinbergen Institute Discussion Paper; Vol. TI 2014-030/II). Tinbergen Institute. http://papers.tinbergen.nl/14030.pdf